Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

Benjamin–Feir instability in nonlinear dispersive waves

M.A. Helal
A.R. Seadawy
Journal / Anthology

Computers and Mathematics with Applications
Year: 2012
Volume: 64
Page range: 3557–3568

In this paper, the authors extended the derivation to the nonlinear Schrödinger equation in two-dimensions, modified by the effect of non-uniformity. The authors derived several classes of soliton solutions in 2 + 1 dimensions. When the solution is assumed to depend on space and time only through a single argument of the function, they showed that the two-dimensional nonlinear Schrödinger equation is reduced either to the sine-Gordon for the hyperbolic case or sinh-Gordon equations for the elliptic case. Moreover, the authors extended this method to obtain analytical solutions to the nonlinear Schrödinger equation in two space dimensions plus time. This contains some interesting solutions such as the plane solitons, the N multiple solitons, the propagating breathers and quadratic solitons. The authors displayed graphically the obtained solutions by using the software Mathematica 5.

*Applied Mathematics
*Science > Physics
*Science > Physics > Wave Motion

Benjamin–Feir instability, Nonlinear dispersive waves, Soliton solutions